Missouri, 2004Hail in Missouri, May 23, 2004
May 23, 2004 · NWS LSX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 23, 12:00 PM CST, 7 hours 19 minutes earlier.
Area forecast discussion, May 23, 12:00 PM CST, 7 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
100 PM CDT SUN MAY 23 2004
A COLD FRONT WAS PUSHING SOUTHEASTWARD ACROSS NORTHERN MO EARLY THIS
AFTERNOON WITH THE FRONT NEAR A IRK-CNU LINE. EXPECT THE FRONT TO
STALL OUT ACROSS THE OZARKS LATER TONIGHT AND THEN PUSH
NORTHEASTWARD ON MONDAY AS A WARM FRONT. THE GFS, ETA AND UKMET ARE
ALL FAIRLY SIMILAR IN PLACING THE FRONT ACROSS THE NORTHEAST CORNER
OF MO BY MONDAY EVENING. TRAILING COLD FRONT BEGINS TO SLIDE ACROSS
THE AREA ON TUESDAY. THE 3 MODELS FORECAST THE FRONT NEAR OR OVER
THE BOOTHEEL BY WEDNESDAY MORNING. HIGH PRESSURE FROM THE CENTRAL
PLAINS WILL SLIDE OVER THE AREA DURING THE DAY WEDNESDAY.
THE 850 MOISTURE WAS POOLED ACROSS THE REGION THIS MORNING WITH MID
TEEN C DEWPOINTS AT TOP AND SGF. THE ETA FORECASTS A BAND OF HIGHER
MOISTURE TO SLIDE DOWN ACROSS THE ILLINOIS COUNTIES OF FORECAST AREA
LATE THIS AFTERNOON AND EARLY EVENING. MUCH DRIER AIR IS FORECAST BY
THE ETA, NGM AND GFS TO COVER THE REGION TONIGHT. MOIST AIR IS
FORECAST TO SPREAD BACK ACROSS THE REGION BY MONDAY AFTERNOON. THE
GFS FORECASTS A HUGE AREA OF 40 KS ACROSS CENTRAL AND NORTH MO BY
EVENING WHILE THE ETA PLACES THE BULLSEYE OVER SOUTHWEST IA BACK
ACROSS SOUTHEAST NEB. MONDAY NIGHT AND TUESDAY LOOK TO BE QUITE WET
ACROSS THE FORECAST AREA WITH LIKELY POPS IN FORECAST.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE
.IL...NONE
EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS
PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL
REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 23, 1:15 PM CST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
215 PM CDT SUN MAY 23 2004
ILZ058-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059>062-
241200-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-FRANKLIN-
GASCONADE-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MARION-MONITEAU-
MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-ST CHARLES-WARREN-
215 PM CDT SUN MAY 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...NORTHEAST
AND EAST MISSOURI AND SOUTHWEST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A TORNADO WATCH IS IN EFFECT UNTIL 700 PM CDT. A LINE OF
THUNDERSTORMS WILL SWEEP ACROSS CENTRAL AND NORTHEAST MISSOURI LATE
THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS UNTIL
EARLY THIS EVENING AS A COLD FRONT MOVES INTO THE REGION FROM THE
NORTHWEST.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN ON MONDAY AS
THE COLD FRONT BECOMES STATIONARY ACROSS THE SOUTHERN PART OF
THE AREA. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AND AGAIN
FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING.
ILZ059-060-064-065-069-070-074-079-100>102-MOZ063>065-072>075-084-
085-099-241200-
BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-IRON-JEFFERSON-MACOUPIN IL-
MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
REYNOLDS-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-
STE GENEVIEVE-WASHINGTON-WASHINGTON IL-
215 PM CDT SUN MAY 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST AND SOUTHEAST
MISSOURI AND SOUTHWEST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OR EARLY
TONIGHT. A COLD FRONT WILL MOVE INTO THE AREA THIS EVENING OR
TONIGHT WHICH COULD PRODUCE SEVERE THUNDERSTORMS. THE SEVERE THREAT
WILL BE LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN ON MONDAY AS
THE COLD FRONT BECOMES STATIONARY ACROSS THE SOUTHERN PART OF
THE AREA. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AND AGAIN
FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OR EARTLY
TONIGHT.
In the hours before
Local storm report, May 23, 5:45 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
645 PM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 1 W WASHINGTON 38.55N 91.03W
05/23/2004 0.75 INCH FRANKLIN MO TRAINED SPOTTER
0640 PM HAIL ELLISVILLE 38.59N 90.59W
05/23/2004 0.75 INCH ST. LOUIS MO EMERGENCY MNGR
&&
FGLocal storm report, May 23, 5:45 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
645 PM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 1 W WASHINGTON 38.55N 91.03W
05/23/2004 0.75 INCH FRANKLIN MO TRAINED SPOTTER
0640 PM HAIL ELLISVILLE 38.59N 90.59W
05/23/2004 0.75 INCH ST. LOUIS MO EMERGENCY MNGR
&&
FGLocal storm report, May 23, 6:22 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
722 PM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL FENTON 38.54N 90.45W
05/23/2004 1.00 INCH ST. LOUIS MO TRAINED SPOTTER
0705 PM HAIL FENTON 38.54N 90.45W
05/23/2004 1.00 INCH ST. LOUIS MO EMERGENCY MNGR
0710 PM HAIL FENTON 38.54N 90.45W
05/23/2004 0.75 INCH ST. LOUIS MO EMERGENCY MNGR
0710 PM HAIL 1 NE PARKDALE 38.48N 90.53W
05/23/2004 1.00 INCH JEFFERSON MO TRAINED SPOTTER
0712 PM HAIL HOUSE SPRINGS 38.42N 90.57W
05/23/2004 1.00 INCH JEFFERSON MO TRAINED SPOTTER
0715 PM HAIL AUGUSTA 38.57N 90.88W
05/23/2004 1.00 INCH ST. CHARLES MO AIRPLANE PILOT
&&
FGLocal storm report, May 23, 6:22 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
722 PM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL FENTON 38.54N 90.45W
05/23/2004 1.00 INCH ST. LOUIS MO TRAINED SPOTTER
0705 PM HAIL FENTON 38.54N 90.45W
05/23/2004 1.00 INCH ST. LOUIS MO EMERGENCY MNGR
0710 PM HAIL FENTON 38.54N 90.45W
05/23/2004 0.75 INCH ST. LOUIS MO EMERGENCY MNGR
0710 PM HAIL 1 NE PARKDALE 38.48N 90.53W
05/23/2004 1.00 INCH JEFFERSON MO TRAINED SPOTTER
0712 PM HAIL HOUSE SPRINGS 38.42N 90.57W
05/23/2004 1.00 INCH JEFFERSON MO TRAINED SPOTTER
0715 PM HAIL AUGUSTA 38.57N 90.88W
05/23/2004 1.00 INCH ST. CHARLES MO AIRPLANE PILOT
&&
FGLocal storm report, May 23, 6:42 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
742 PM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL WILDWOOD 38.58N 90.66W
05/23/2004 0.75 INCH ST. LOUIS MO EMERGENCY MNGR
0734 PM HAIL OAKVILLE 38.44N 90.32W
05/23/2004 1.00 INCH ST. LOUIS MO EMERGENCY MNGR
0735 PM HAIL ELLISVILLE 38.59N 90.59W
05/23/2004 0.88 INCH ST. LOUIS MO EMERGENCY MNGR
&&
FGLocal storm report, May 23, 6:42 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
742 PM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL WILDWOOD 38.58N 90.66W
05/23/2004 0.75 INCH ST. LOUIS MO EMERGENCY MNGR
0734 PM HAIL OAKVILLE 38.44N 90.32W
05/23/2004 1.00 INCH ST. LOUIS MO EMERGENCY MNGR
0735 PM HAIL ELLISVILLE 38.59N 90.59W
05/23/2004 0.88 INCH ST. LOUIS MO EMERGENCY MNGR
&&
FGHail, St. Louis
- When
- May 23, 7:19 PM CST to 7:21 PM CST
- Where
- St. Louis County, 1 mi S of Sappington
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.517, -90.400
Storm spotters reported that nickel size hail fell for about 2 minutes in the Concord Village area.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Iowa, May 23, 20041 death · 1 injured · $110,000 · 57 kt wind · 13 events
- Flooding in Michigan, May 23 to 24, 2004$100 million · 16 events
- Tornadoes and Flash Flood in Illinois, May 23, 2004F2 · 20 events
- Tornado and Hail in Illinois, May 23, 2004F2 · 14 events
- Flash Flooding in Iowa, May 23, 2004$890,000 · 4 events
- Flash Flood in Pennsylvania, May 23, 2004$500,000 · 1 event
- Flood in Puerto Rico, May 23, 2004$500,000 · 1 event
- Hail and Damaging Winds in Michigan, May 23, 2004$310,000 · 1.75 in hail · 7 events
- Flood in Wisconsin, May 23 to 31, 2004$400,000 · 1 event
- Tornadoes and Hail in Michigan, May 23, 20042 injured · $5,000 · F1 · 35 events
- Lightning Strike in North Carolina, May 23, 2004$250,000 · 1 event
- Flash Flooding and Damaging Winds in New York, May 23 to 24, 2004$145,000 · 55 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396723.